Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 29, 2021, 2:26 PM CDT for Oneida County, Wisconsin. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 2:26 PM CDT (19:26 UTC)
- Expired
- Jun 29, 2021, 2:45 PM CDT
- In force
- 19 min
- Issued by
- NWS Green Bay, WI
County Oneida County, WI
The radar
The Green Bay radar (KGRB), 146 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
581 WWUS83 KGRB 291926 SPSGRB Special Weather Statement National Weather Service Green Bay WI 226 PM CDT Tue Jun 29 2021 WIZ010-011-018-019-291945- Langlade-Oneida-Forest-Lincoln- 226 PM CDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT FAR NORTHEAST LINCOLN AND SOUTHEAST ONEIDA COUNTY... At 221 PM CDT, a strong thunderstorm was located over Harrison, or 11 miles southWEST of Rhinelander, moving northeast at 20 mph. The storm is capable of dangerous lightning, brief torrential rainfall and wind gusts to 35 mph. Additional showers and thunderstorms with locally heavy rainfall continue to develop across central and northcentral Wisconsin from west of Wausau northeast to Iron Mountain moving northeast at 20 mph. Locations impacted include... Rhinelander, Crandon, Harrison, Woodboro, Parrish, Headwaters Wilderness, Elcho, Nashville, Argonne and Enterprise. LAT...LON 4531 8953 4556 8967 4583 8896 4556 8877 TIME...MOT...LOC 1921Z 239DEG 18KT 4548 8947 $$ EB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 29, 12:45 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 29, 12:45 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1245 PM CDT Tue Jun 29 2021 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 327 AM CDT Tue Jun 29 2021 An approaching upper trough and weak surface cold front will combine to produce cloudy skies and lots of shower activity today. While the convective temperature is not likely to be reached due to the clouds, there is enough instability aloft to get some elevated thunderstorms. Warm temperatures aloft should make the threat of hail low, but there is a small chance of a storm with damaging winds. Some storms could produce very heavy rain due to high precipitable water values and slow storm movement. Highs today will be several degrees below normal. Scattered showers or thunderstorms should exit the area from west to east by early evening, with some clearing overnight. Lows will be close to normal. Skies should start out sunny Wednesday, with some clouds in the afternoon. Scattered showers and thunderstorms are possible in the afternoon, especially in the northeast portion of the forecast area where upper forcing is best and there should be some lake and bay breeze boundaries. Highs should be a couple degrees above normal. .LONG TERM...Wednesday Night Through Monday Issued at 327 AM CDT Tue Jun 29 2021 A 500mb trough will be on its way across the region at the beginning of the extended period Wednesday night, keeping some showers and a few storms going into the evening. Losing the diurnal portion however, any remaining showers and storms are expected to rapidly weaken overnight. The upper trough is then expected to dwell over the eastern Great Lakes region by Thursday morning, deepening over the next few days as a closed upper low develops. This feature will keep us in northwesterly flow, bringing in drier air and allowing for surface high pressure to develop under an upper ridge. All in all, this will mark the first time we've had several dry days in a row for our region, in at least a week and a half. High temperatures during this time will be in the 70s Friday, before rising steadily Saturday and Sunday as return flow establishes itself. By early next week, the high pressure will begin to weaken and depart ahead of the a cold front from the north, which will bring another scattered shower chance. The timing is not yet certain, but this will likely drop our high temperatures from the upper 80s in the weekend, to the lower 80s next week. && .AVIATION...for 18Z TAF Issuance Issued at 1244 PM CDT Tue Jun 29 2021 A strong upper level disturbance and weak surface cold front will produce showers and a few thunderstorms this afternoon. IFR conditions are expected where there is locally heavy rainfall rates and isolated thunderstorms, with mostly MVFR conditions elsewhere. Strongest shower and thunderstorm activity this afternoon is expected to impact central and northcentral Wisconsin TAF sites. The precipitation will end from west to east this evening, with clearing overnight. Ground fog is possible late tonight where skies are clear and winds light. Wednesday will start out sunny, with VFR clouds in the afternoon. Widely scattered thunderstorms are possible in the afternoon, mainly east of an IMT to EZS to OSH line. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Uhlmann AVIATION.......ESB
Hazardous weather outlook, Jun 29, 2:09 PM CDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 209 PM CDT Tue Jun 29 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 209 PM CDT Tue Jun 29 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Remainder of this afternoon and early tonight There is a marginal risk of severe thunderstorms this afternoon and early evening mainly west of the Fox Valley. Isolated damaging winds and torrential rain are the main hazards. Minor lowland or urban flooding is possible especially over parts central Wisconsin. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is also a chance of thunderstorms Wednesday afternoon into Wednesday night. The severe threat remains low. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed through tonight. LMZ521-522-541>543-301915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 209 PM CDT Tue Jun 29 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms could produce gusty winds and lightning hazards late this afternoon into this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Thunderstorms are possible Wednesday afternoon into Wednesday night, and also early next week. Any storms that form may pose a hazard to mariners. ESB/MPC
In the hours before
Special weather statement, Jun 29, 1:43 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Green Bay WI
143 PM CDT Tue Jun 29 2021
WIZ030-291945-
Marathon WI-
143 PM CDT Tue Jun 29 2021
...STRONG THUNDERSTORMS ENTERING MARATHON COUNTY...
At 142 PM CDT, Doppler radar was tracking a strong thunderstorm near
Colby, or 18 miles south of Medford, moving east at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Marshfield, Abbotsford, Spencer, Colby, Stratford, Athens, Unity,
Fenwood, Rozellville and Milan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9003
4468 8993 4469 9032
TIME...MOT...LOC 1842Z 258DEG 18KT 4488 9045
MPCSpecial weather statement, Jun 29, 2:26 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Green Bay WI 226 PM CDT Tue Jun 29 2021 WIZ010-011-018-019-291945- Langlade-Oneida-Forest-Lincoln- 226 PM CDT Tue Jun 29 2021 ...A STRONG THUNDERSTORM WILL AFFECT FAR NORTHEAST LINCOLN AND SOUTHEAST ONEIDA COUNTY... At 221 PM CDT, a strong thunderstorm was located over Harrison, or 11 miles southWEST of Rhinelander, moving northeast at 20 mph. The storm is capable of dangerous lightning, brief torrential rainfall and wind gusts to 35 mph. Additional showers and thunderstorms with locally heavy rainfall continue to develop across central and northcentral Wisconsin from west of Wausau northeast to Iron Mountain moving northeast at 20 mph. Locations impacted include... Rhinelander, Crandon, Harrison, Woodboro, Parrish, Headwaters Wilderness, Elcho, Nashville, Argonne and Enterprise. LAT...LON 4531 8953 4556 8967 4583 8896 4556 8877 TIME...MOT...LOC 1921Z 239DEG 18KT 4548 8947 EB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:02 PM CDT | Special Weather Statement | GRB | Marathon | 28 min |
| Jun 28, 8:29 PM CDT | Special Weather Statement | GRB | Marathon | 31 min |
| Jun 29, 1:43 PM CDT | Special Weather Statement | GRB | Marathon | 62 min |
| Jun 29, 2:42 PM CDT | Special Weather Statement | GRB | Langlade, Marathon, Portage, Wood | 63 min |
| Jun 29, 3:45 PM CDT | Special Weather Statement | GRB | Menominee, Portage, Shawano, Wood | 60 min |
| Jun 29, 4:45 PM CDT | Special Weather Statement | GRB | Marinette, Oconto, Shawano, Waupaca, Waushara | 60 min |
| Jun 29, 5:40 PM CDT | Special Weather Statement | GRB | Brown, Outagamie | 65 min |
| Jun 29, 6:16 PM CDT | Special Weather Statement | GRB | Oneida | 44 min |
| Jun 29, 6:38 PM CDT | Special Weather Statement | GRB | Kewaunee, Manitowoc | 37 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.